Unfortunately Rowlands Pharmacy online no longer fulfills prescriptions. If you would like to speak to someone regarding this please use the contact us feature on this website.

Pain Relief - Adult

There are many different types of pain.  Our pharmacist will help you choose the right painkiller to help.

 

Our Advice

  • Always see our pharmacist if you have a pain in your chest or shoulder.
  • Take a suitable oral painkiller chosen by our pharmacist
  • Do not exceed the stated dose.
  • Use an external topical painkiller if oral is unsuitable.
  • Do not take an oral anti-inflammatory at the same time as usung a topical anti-inflammatory.

If you have persistent pain, ask our pharmacist for advice.

 

Products we recommend for this condition are:

  • Numark Ibuprofen Tablets 200mg 24s - Relief of pain from non-serious arthritic conditions, rheumatic and muscular pain, backache, neuralgia, migraine, headache, dental pain, period pains and feverishness and for relief from the symptoms of colds and influenza.  Do not take if: - You have ever had a stomach ulcer, perforation or bleeding. - You are in the last 3 months of pregnancy. Consult your doctor or pharmacist before using this product if: - You are aged 75 years or over. - You have asthma or have suffered from asthma. - You have liver, kidney or heart problems. - You have Systemic Lupus Erythematosus (SLE) - You are in the last six months of pregnancy or are breastfeeding. Do not take with any other ibuprofen containing products. Not recommended for children under 12 years. If you have any other symptoms after taking this product, consult your doctor or pharmacist. Keep out of reach of children. Always read the label.
  • Numark Paracetamol Caplets 32s - Quick and easy to take painkillers that can be used to relieve a number of different aches and pains. Ideal for those looking to ease everyday ailments such as headaches, period pain, and toothache.  For adults and children over the age of 16, take 1 – 2 caplets every 4–6 hours as needed. For children between the ages of 10–15, take one caplet every 4–6 hours as needed. Do not take more than 4 doses in any 24-hour period.  Not suitable for use by children under the age of 10. Do not take this product if you are allergic to paracetamol or any of the listed ingredients. Do not take this product if you are taking any other medicines containing paracetamol. Speak to your doctor before using Numark Paracetamol Caplets if you: suffer from liver or kidney problems, have heart disease, sSuffer from G6PD deficiency, suffer from alcohol dependency, suffer from mild arthritis and need to take painkillers every day, are pregnant or breastfeeding.  Should not be taken at the same time as some other medicines, as they may interact. For a list of medicines you should not take with this product, please read the patient information leaflet.  Keep out of reach of children. Always read the label.
  • Numark Co-Codamol Caplets 32s - Provides fast relief of pain.  Used to treat moderate to severe pain such as headache, migraine, toothache, nerve pain and period pain. It is also used to relieve pain after an operation.  Contains paracetamol and codeine.  Can cause addiction.  For three dahys use only.  Do not use for more than 3 consective days. Can be combined with anti-inflammatory pain relief.  For adults and children over 12 years - One or two co-codamol caplets every 4-6 hours as required to a maximum of 8 caplets daily.  If you need to use this medicine for more than three days at a time, see your doctor, pharmacist or healthcare professional. If you take this medicine for headaches for more than three days it can make them worse. Immediate medical advice should be sought in the event of an overdose, even if you feel well. Do not take with any other paracetamol containing products.  Consult your doctor or pharmacist before using this product if: - You are pregnant or trying to become pregnant. - You have liver or kidney disease. - You have thyroid or adrenal disease. - You have asthma or breathing difficulties. - You have urinary problems. - You have suffered a recent head injury. Not recommended for children If you have any other symptoms after taking this product, consult your doctor or pharmacist. Keep out of reach of children. Always read the label.
  • Solpadeine Plus Soluble Tablets 32s - For short term trearment of acute moderate pain which is not relieved by paracetamol, ibuprofen or aspirin alone.  Clinically proven painkillers for the short term treatment of acute moderate pain when other painkillers have not worked. Wait at least four hours after taking any other painkiller before you take this medicine. Provide effective pain relief from; Migraine, Headache, Dental Pain, Period Pain, Backache, Arthritic & Rheumatic Pain, Strains & Sprains, Sciatica.  Contains Paracetamol, Caffeine and Codeine.  Consult your doctor or pharmacist before using this product if: - You have severe liver or kidney disease, including alcoholic liver disease. - You are on a controlled sodium diet. - You are pregnant or trying to become pregnant. Do not take with any other paracetamol or codeine phosphate-containing products. Taking codeine regularly for a long time can lead to addiction, which might cause you to feel restless and irritable when you stop the tablets. Do not take for more than three days without consulting a doctor. Taking a pain killer for headaches too often or for long can make them worse. Not recommended for children under 12 years. If you have any other symptoms after taking this product, consult your doctor or pharmacist. Keep out of reach of children. Always read the label.

For Back/Joint pain 

 

As well as oral painkiller there are a number of external topical painkillers which can be very useful as an alternative for pain associated with muscle pain, back pain and sprains.  There are three main types of external painkillers; anti-inflammatory, heat and cooling.  Our pharmacist will help you coose the right one for you.

 

For back/joint pain we advise

  • REST - to allow the injury to recover.
  • ICE - Apply a cold pack to numb the pain and reduce bruising and swelling.
  • COMPRESSION - Our staff will provide a suitable bandage.
  • ELEVATION - Removes excess fluid from the damaged limb.

Wash hands after application of any product (unless the hands are being treated).  If symptoms do not improve within 7 days, ask our pharmacist for advice.

 

If you have persistant pain, ask our pharmacist for advice.

 

Products we recommend for this condition are:

  • Ibuleve Max Strength Gel 50g - Formulated for fast local relief of backache, rheumatic and muscular pain, sprains, strains and neuralgia. It is also for pain relief in common arthritic conditions.  Non-sticky and non-greasy.  Suitable for adults and children aged 12 years and over.  Directions: Lightly apply 2 to 5 cm of gel (50 to 125 mg ibuprofen) over the affected area. Massage gently until completely absorbed.  Wash hands after use, unless treating them.  Repeat as required up to three times daily, or as instructed by a doctor.  Do not exceed the stated dose.  Seek medical advice if symptoms persist.  For external use only.  Do not use if you are allergic to any of the ingredients or have experienced problems with aspirin, ibuprofen or related painkillers (including when taken by mouth). Although there is less risk of Ibuleve Maximum Strength Gel causing the complications that sometimes arise when ibuprofen (or similar anti-inflammatory painkillers) are taken by mouth, patients with asthma, an active peptic ulcer or a history of kidney problems should seek medical advice before use, as should patients already taking aspirin or other painkillers.  Not to be used during pregnancy or breastfeeding.
  • Thermacare Large Back Heat Wrap 2s - Deep penetrating therapeutic heat specifically designed for backs.  For powerful and targeted long-lasting relief of muscular and joint pain associated with: muscle tension, overexertion, sprains and strains, arthritis.  Suitable for:- sufferers of chronic and occasional pain, - men size 29 up to 47, - women size 8 up to 20.  Each heat cell contains: Iron 2mg.  Do not use:- with medicated topical ointments, on unhealthy, broken, or damaged skin, on areas of bruising or swelling that have occurred in the last 48 hours, on areas of the body where you can't feel heat or with other forms of heat, on people unable to follow all usage instructions or remove the product, including children, infants, and some elderly, before undergoing any MRI (Magnetic Resonance Imaging) procedure, for more than 8 hours in a 24 hour period.  Heat products can cause burns or blisters. If you fine irritation or a burn remove product immediately. If you are 55 or older, wear ThermaCare over a layer of clothing and do not wear while sleeping. Consult your doctor before use if you have diabetes, poor circulation, heart disease, rheumatoid arthritis or are pregnant. Do not place extra pressure over the product e.g. wearing under tight waistband or belt / clothing or leaning against a hard surface. Do not re-use.
  • Voltarol Emulgel P 100g - Penetrates the skin to bring direct relief to the affected area. Its soothing, cooling formula is non-greasy and non-staining.  Relieves pain and inflammation in osteoarthritis of joints. For rheumatic, joint and muscular sprains, strains and bruises.  Contains Diclofenac diethylammonium.  Before use, read the enclosed leaflet carefully. Do not use if you are allergic to, or ever had an asthma attack, wheezing, urticaria (hives), or a runny nose after taking aspirin or other NSAID pain/anti-inflammatory medicine, or if you are sensitive to diclofenac or any other ingredient of the gel.  Do not use if you are pregnant or breast-feeding. Do not use if you are taking diclofenac or other NSAID tablets.  Consult your doctor or pharmacist before using if you suffer from asthma, have ever had a stomach or duodenal ulcer, or are taking any prescribed medicines. Do not apply to cuts, wounds, sunburned skin or other area where the skin is abnormal, or near the eyes or nasal area.  Do not cover with a bandage or plaster. Pierce tube seal with spiked top of cap. Do not use if seal is broken.  Directions for use: Adults: Use an amount the size of a one penny or two penny piece and rub gently into the skin over the affected area. Apply 3-4 times daily. Do not use Voltarol Emulgel P for more than 14 days, unless longer treatment is recommended by a doctor. The gel can be applied to a maximum of two joints (such as your knees and elbows). If you need to apply the gel to more than 2 joints, consult your doctor.
    Wash hands after use (unless they are the site being treated). Do not use on children under 12 years of age.  If symptoms persist for longer than 7 days, consult your doctor. Do not use more than 100 g of Voltarol Emulgel P in one week.  For external use only.  Keep out of reach of children.

To find your nearest Rowlands Pharmacy simply enter your postcode into the store finder.




Store Finder